Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Mar 27, 2005, 1:33 PM CST for Coffee County, Dale County, Henry County, Alabama. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 1:33 PM CST (19:33 UTC)
- Expired
- Mar 27, 2005, 3:30 PM CST
- In force
- 117 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Coffee County, AL, Dale County, AL, Henry County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KTAE 271936 FFWTAE ALC031-045-067-272130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 133 PM CST SUN MAR 27 2005 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL COFFEE COUNTY IN SOUTHEAST ALABAMA THIS INCLUDES THE CITY OF ENTERPRISE DALE COUNTY IN SOUTHEAST ALABAMA THIS INCLUDES THE CITIES OF...OZARK...FORT RUCKER...DALEVILLE HENRY COUNTY IN SOUTHEAST ALABAMA THIS INCLUDES THE CITIES OF...HEADLAND...ABBEVILLE * UNTIL 330 PM CST * AT 130 PM CST...EMGERGENCY MANAGEMENT REPORTED FLOODING FROM A THUNDERSTORMS OVER THE WARNED AREA. * A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. * EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO SWEEP MOST CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3122 8594 3139 8512 3172 8517 3142 8604 $$ 10-BOLINSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 12:45 PM CST, 48 minutes earlier.
Area forecast discussion, Mar 27, 12:45 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EST SUN MAR 27 2005
.SYNOPSIS...EARLIER SEVERE THREAT MAINLY ALONG THE WARM FRONT OVER
SW-SC GA...WITH GOOD THETA-E ADVECTION...& SOME ROTATION WITH
ISOLATED TORNADO THREAT. TRAINING OF STORMS DID PROMPT FLOOD WATCHES
& WARNINGS...MAINLY OVER SE AL & PARTS OF SW GA. THIS THREAT WILL
CONTINUE INTO THE EVENING HOURS AS THE COLD FRONT & ASSOCIATED
CONVECTION MOVE ACROSS THE AREA. ATMOSPHERE OVER THE CWA...
ESPECIALLY N FL...REMAINS MOIST & UNSTABLE...AS JET DYNAMICS &
SHORTWAVE ENERGY LIFTS ACROSS THE CWA. TORNADO THREAT CONTINUES WITH
A VEERING WIND PROFILE. WILL HAVE HIGH EVENING THREAT OF SEVERE
STORMS AHEAD OF THE SLOW MOVING COLD FRONT...WITH EXPECTED
SQUALL-LINE. ALSO THREAT OF WIND DAMAGE...BUT LARGE HAIL THREAT
LOOKS TO BE MINIMAL. THREAT CONTINUES OVER AREA UNTIL THE COLD FRONT
DRIFTS EAST...APPROX. 00Z MONDAY...WITH LIGHT SHOWERS OVERNIGHT
BEHIND THE FRONT. THEN HIGH PRESSURE SETTLES IN BEHIND THE FRONT FOR
MONDAY THROUGH MID-WEEK.
&&
.SHORT TERM...(TONIGHT THROUGH MONDAY).
SEVERE WEATHER THREAT WILL CONTINUE THIS EVENING...THEN AS THE COLD
FRONT PUSHES EAST...SOME CLOUDS & LIGHT PRECIP WILL LINGER INTO
EARLY MONDAY MORNING. BY MONDAY MID-DAY...HIGH PRESSURE FILTERS IN
WITH COOLER NW FLOW...AS CLOUDS WILL GRADUALLY BREAK. TEMPS MUCH
COOLER WITH MAIN WITH UPPER 60S TO LOWER 70S.
.LONG TERM...(TUESDAY THROUGH SATURDAY). NO CHANGES MADE. HIGH
PRESSURE & DRY WEATHER SETS UP THROUGH MUCH OF THIS WEEK. RETURN
FLOW BEGINS WEDNESDAY AFTERNOON...& THE NEXT CHANCE OF RAIN WOULD BE
THURSDAY AS THE NEXT LOW PRESSURE & COLD FRONT APPROACH FROM THE
WEST. LATEST GFS HAS SLOWED THIS COLD FRONT MORE & NOW HAS IT
THROUGH THE CWA FRIDAY AFTERNOON. THEN HIGH PRESSURE LATE FRIDAY &
INTO THE WEEKEND.
&&
.MARINE...
WINDS & SEAS ARE CURRENTLY REMAINING AT SCEC LEVELS. EXPECT TO SEE
INCREASE ALONG & BEHIND THE FRONT...SO SCA WILL BE POSSIBLE
OVERNIGHT. THEN SCA TO SCEC ON MONDAY. THEN LOWERING THROUGH
THURSDAY. THEN AGAIN INCREASING WITH THE NEXT SYSTEM.
&&
.FIRE WEATHER...
POSSIBLE DRIER & WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA
TO REACH RED FLAG CONDITIONS MONDAY OR TUESDAY. WILL CONTINUE TO
MONITOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 56 69 45 78/ 70 05 00 00
PANAMA CITY 56 69 52 76/ 50 05 00 00
DOTHAN 53 66 46 77/ 50 05 00 00
ALBANY 54 65 45 77/ 60 05 00 00
VALDOSTA 56 66 46 78/ 80 10 00 00
CROSS CITY 59 70 47 78/ 70 20 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THRU 8 PM CST.
GA...FLOOD WATCH THRU 9 PM EST PARTS OF SC & SW...SEE WATCH FOR
DETAILS.
FL...NONE.
&&
MCTHazardous weather outlook, Mar 27, 10:42 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1142 AM EST SUN MAR 27 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-281100- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 1142 AM EST SUN MAR 27 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE STORMS ARE EXPECTED TODAY AND TONIGHT OVER THE ENTIRE AREA. ALSO AREAS OF HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE. A STRONG COLD FRONT WILL MOVE EAST INTO THE REGION TODAY AND WILL BE ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS WILL BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND POSSIBLE TORNADOES. HEAVY RAIN WILL BE POSSIBLE AND LOCALIZED FLOODING ALSO WILL BE A THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. AFTER THIS FRONT MOVES THROUGH...HIGH PRESSURE WILL USHER IN FAIR AND DRY CONDITIONS WHICH ARE EXPECTED TO LAST THROUGH MUCH OF THE UPCOMING WEEK...BEFORE THE NEXT COLD FRONT APPROACHES ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL BE REQUIRED TODAY. DUE TO THE LIKELY SEVERITY OF THIS EVENT...ALL RESIDENTS WITHIN THIS AREA OF CONCERN ARE URGED TO KEEP ABREAST OF THE LATEST CONDITIONS AND BE ALERT FOR FURTHER WATCHES AND WARNINGS. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS TODAY. ONLY EXPERIENCED SWIMMERS SHOULD CONSIDER ENTERING THE WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 7-TREXLER
In the hours before
Special weather statement, Mar 27, 9:28 AM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1028 AM EST SUN MAR 27 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-272300- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 1028 AM EST SUN MAR 27 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 600 PM EST SUNDAY EVENING (500 PM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:34 PM CST | Severe Thunderstorm Warning | TAE | Houston | 26 min |
| Mar 26, 10:28 PM CST | Severe Thunderstorm Warning | TAE | Coffee | 47 min |
| Mar 26, 10:56 PM CST | Tornado Warning | TAE | Houston | 277 days |
| Mar 27, 4:19 AM CST | Severe Thunderstorm Warning | TAE | Henry | 41 min |
| Mar 27, 4:53 AM CST | Severe Thunderstorm Warning | TAE | Henry | 52 min |
| Mar 27, 5:41 AM CST | Severe Thunderstorm Warning | TAE | Dale | 34 min |
| Mar 27, 10:09 AM CST | Tornado Warning | TAE | Coffee | 276 days |
| Mar 27, 10:25 AM CST | Flash Flood Warning | TAE | Coffee, Dale, Henry | 3 hr |
| Mar 27, 1:06 PM CST | Severe Thunderstorm Warning | TAE | Coffee | 39 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.